Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 31, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 16, 2016, 2:19 AM PDT for Nye County, White Pine County, Nevada. It took effect at Oct 16, 2016, 1:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 2:19 AM PDT (09:19 UTC)
- In effect from
- Oct 16, 2016, 1:00 PM PDT
- Expired
- Oct 17, 2016, 2:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 494 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS75 KLKN 160919 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 219 AM PDT SUN OCT 16 2016 NVZ035-040-041-162300- /O.NEW.KLKN.WI.Y.0031.161016T2000Z-161017T0900Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 219 AM PDT SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM PDT MONDAY. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR FROM MID-AFTERNOON THROUGH MID EVENING. * IMPACTS...DRIVERS OF VANS, CAMPERS, TRAILERS, AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS, ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
082 WWUS75 KLKN 162131 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 231 PM PDT SUN OCT 16 2016 NVZ035-040-041-170900- /O.CON.KLKN.WI.Y.0031.000000T0000Z-161017T0900Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 231 PM PDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR FROM MID-AFTERNOON THROUGH MID EVENING. * IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 15, 8:20 PM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Oct 15, 8:20 PM PDT, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service Elko NV 820 PM PDT Sat Oct 15 2016 .SYNOPSIS...A moist air mass will be pushing into northern Nevada this weekend, with increasing chances for rain showers. Winds will be breezy, with windy conditions persisting over Humboldt county this evening && .UPDATE...Rain showers are developing a little ahead of schedule over Elko County this evening. Expanded coverage through 06z this evening. Also added hazy conditions to northern Nevada. Wind Advisory for Humboldt County remains in effect. Guidance suggest winds will subside around 06z this evening. No changes for the Advisory at this time as Winnemucca had a recent gust to 48 mph. && .PREV DISCUSSION... /ISSUED AT 233 PM / SYNOPSIS...A moist air mass will be pushing into northern Nevada this weekend, with increasing chances for rain showers. Winds will be breezy, with windy conditions persisting over Humboldt county this evening. SHORT TERM...Tonight through Monday. The forecast area is currently sitting under a lull in the weather. Skies have become partly cloudy with some areas seeing sun. However, that will change later this evening through the rest of the weekend as a series of shortwaves move through the flow, bringing rain showers to northern Nevada. For tonight and Sunday, models are showing a potent low pressure system off the northwest Pacific coast. Moisture pushing east will arrive in northern Nevada and will bring an increase in showers with the best chances north of US Highway 50. Rainfall amounts of about a tenth of an inch, with about a quarter of an inch or so in the higher terrain. Snow levels are expected to be at or above 7500 feet. Overnight lows tonight will be in the mid 40s with highs tomorrow in the mid to upper 50s. Winds will be breezy especially in Humboldt county. It appears values will remain just below advisory criteria however. Rain showers are expected to start in earnest across northern Nevada as a frontal boundary stalls over Humboldt, northern Lander/Eureka, and Elko counties. Models have been showing this for a day or two and confidence is increasing in this solution. Rainfall amounts through the Sunday night and Monday period are clocking in around 0.33 to 0.66 inches, with an inch in the higher terrain. Snow levels will generally be in the 7000 foot range. Overnight lows will be in the upper 30s to mid 40s with highs on MOnday expected to be in the 50s once again. Winds will continue to be breezy but will remain below critical thresholds. LONG TERM...Monday night through Saturday. Precipitation could linger across northern Nevada through Monday night but models indicate rain and higher elevation snow showers should largely dissipate by late Monday night as frontogenetic forcing shifts southward into central NV and becomes diffuse. A final, weak disturbance could bring a few more valley rain and mountain snow showers to northern and northeastern NV Tuesday but colder, more stable airmass and less favorable upper-level dynamics will likely result in light precipitation across mainly Humboldt and Elko counties. However, a few inches of accumulating snow above 7000 feet is still a possibility. Models are in good agreement in building high pressure over Desert Southwest for the later half of the week resulting in warming temperatures and dry conditions for NV beginning Wednesday. Temperatures will rise 10 to 15 degrees back into the 60s and 70s by the weekend. Much lighter winds will also be in store starting Wednesday across the state, generally less than 20 mph for most locations. AVIATION...A cold front accompanying the next disturbance will introduce more cloud cover and showers across northern Nevada through tonight and tomorrow first at KWMC this evening and KEKO later tonight. A prolonged period of lowered CIGS and rain showers are possible tonight through Monday morning at KWMC and KEKO as the frontal boundary stalls over the state. In addition, west to southwest winds will remain gusty through Monday. VFR conditions will persist at KTPH and KELY through at least Sunday night as showers and significantly lowered CIGS remain to the north. FIRE WEATHER...A wet and cooler Sunday is expected across much of the forecast area. Winds will be breezy with high relative humidity values. The cooler weather will continue into the latter portions of next week with high pressure building over the area Thursday and Friday. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM PDT this evening for Humboldt County. && 92/99
Hazardous weather outlook, Oct 15, 1:25 PM PDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 125 PM PDT SAT OCT 15 2016 NVZ030-031-033>039-162030- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 125 PM PDT SAT OCT 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. MOISTURE WILL INCREASE LATER TONIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA. THIS WILL ALLOW FOR RAIN SHOWERS TO DEVELOP IN THE AREA INTO SUNDAY MORNING. RAINFALL AMOUNTS OF ABOUT A TENTH TO A QUARTER OF AN INCH IN THE HIGHER TERRAIN IS POSSIBLE, ESPECIALLY IN PORTIONS OF HUMBOLDT AND ELKO COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WET SUNDAY AND MONDAY MORNING IS ANTICIPATED ACROSS PORTIONS OF HUMBOLDT, NORTHERN LANDER/EUREKA, AND ELKO COUNTIES. A FRONTAL BOUNDARY IS EXPECTED TO STALL AND BECOME A FOCAL POINT FOR MODERATE RAINFALL. AMOUNTS IN THIS AREA CAN RANGE FROM A THIRD OF AN INCH TO OVER AN INCH ACROSS THE HIGHER TERRAIN. MAIN STEM CREEKS AND STREAMS ARE EXPECTED TO RISE SLIGHTLY, WITH SMALLER AND MORE FLASHY CREEKS SEEING HIGHER RISES. SNOW LEVELS ARE EXPECTED TO BE AROUND 7000 TO 7500 FEET OR SO ACROSS THE NORTH, WITH READINGS OF 6500 FEET IN WESTERN HUMBOLDT COUNTY. A WEAKER AND LESS WET SYSTEM IS EXPECTED FOR TUESDAY WITH LIGHT PRECIPITATION OVER THE NORTH. BY THURSDAY AND FRIDAY, EXPECT WARMING CONDITIONS DUE TO HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.